MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN JOINT REPAIR DEV; RETENTION DEVICE, SUTURE

SMITH & NEPHEW, INC. UNKN JOINT REPAIR DEV; RETENTION DEVICE, SUTURE
Catalog Number 71935602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article: frazer, p.M., & talbot, w.(2022).A squeaking knee is a rare complication of acl surgery: a case report.Jbjs case connector, 12(4), e22.H10: this complaint was opened by smith+nephew to document a patient complication identified through a review of clinical evidence from literature sources that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that on literature review "squeaking knee is a rare complication of acl surgery", 1 patients had ¿squeaking noise coming from her knee with flexion and extension movements.¿ 8 months after a "left acl reconstruction" procedure using an xtendo button.The event was resolved with a revision surgery that removed some loose fiberloop suture protruding through the tibial tunnel and into the medial compartment.Patient squeaking sound completely resolved after the surgery without pain or instability.No further information is available.
 
Event or Problem Description
It was reported that on literature review "squeaking knee is a rare complication of acl surgery", 1 patients had ¿squeaking noise coming from her knee with flexion and extension movements.¿ 8 months after a "left acl reconstruction" procedure using one (1) xtendobutton device.The event was resolved with a revision surgery that removed some loose fiber loop suture protruding through the tibial tunnel and into the medial compartment.Patient squeaking sound completely resolved after the surgery without pain or instability.No further information is available.
 
Additional Manufacturer Narrative
H10: h2: additional information: b5, d4 and h4.Corrected data: attachments.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that based on the information provided in the article the clinical root cause of the knee squeaking was concluded to be the result of loose sutures from a competitor and not a mal performance of the s&n devices.Per article, the squeaking sound was completely resolved following surgery with no recurrence.Since no further harm is anticipated no further clinical assessment is warranted at this time.Based on the limited information provided we are unable to conclude on factors known to contribute to the alleged report.No containment or corrective actions are recommended at this time.Internal complaint reference (b)(4).H6: annex e and f codes updated.

Brand Name
UNKN JOINT REPAIR DEV
Common Device Name
RETENTION DEVICE, SUTURE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17320048
Report Number1219602-2023-01191
Device Sequence Number6523981
Product Code KGS
UDI-Device Identifier00885556702703
UDI-Public00885556702703
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71935602
Device Lot Number19CCT0031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer07/16/2023
03/04/2024
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/27/2023
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age36 YR
Patient SexFemale